News

 By Jack Davis  December 23, 2021 at 1:13pm

As the opioid crisis continues, the message of one Canadian mother still resonates more than four years after she lost her son.

It was March of 2017, when the world was filled with the new hope of spring. And Sherri Kent learned that her son had overdosed.

A man on the street had offered her son drugs, Kent said, according to CBC.

“They went to the store just down the street from where my son was living and this gentleman had told my son he had some really strong heroin,” she said.

She said the episode was her son’s first experiment with drugs.

The two men went into the bathroom of the store to take the drugs. Michael’s body soon showed symptoms of an overdose.

The man who gave her son drugs “got all sketched out and messed up and left my son in the washroom,” she said.

“About 20 minutes later, he was too scared to go back and check on my son … so he ran for the people who own the store to unlock the door and that’s when they found him. He was already blue in the lips. By the time the ambulance got there he was in cardiac arrest,” she said.

Sherri Kent posted photo on Facebook with message to all parents. Her 22 year old son taken off life support in late March. pic.twitter.com/stMwONmrcp

— Kamil Karamali (@KamilKaramali) April 26, 2017

Kent drove to the hospital to be with Michael for his final days before he was taken off life support. He died one week after having overdosed.

In the aftermath, Kent shared on Facebook a picture of herself lying next to her dying son. She later took down the post.

“My son was not an addict he made a mistake that cost him his life,” she wrote.

“I just want everyone to know that my son Michael overdosed on fentanyl,” Kent wrote. “I just want to make everyone aware of the epidemic that’s goin on right now that’s killing 5-7 people a day in every city in Canada.”

She pleaded with others to share her post and educate their children about the dangers of drug use.

.@CDCgov‘s 4 new campaigns address ways to prevent and reduce drug overdose deaths.

💡 Learn more about:

1️⃣ the dangers of fentanyl

2️⃣ the risks of mixing drugs

3️⃣how naloxone can save lives

4️⃣ reducing stigma toward drug use & recovery

https://https://t.co/8poyR2GPzD pic.twitter.com/dnKcE7tu1Y

— SAMHSA (@samhsagov) November 16, 2021

“Please share this with your family and friends to help prevent another tragedy,” she wrote.

“They made me a spot on the [hospital] bed where I could lay with my son and talk to him,” she said. “This is where I told him I was still proud of him.”

Jack Davis is a freelance writer who joined The Western Journal in July 2015 and chronicled the campaign that saw President Donald Trump elected. Since then, he has written extensively for The Western Journal on the Trump administration as well as foreign policy and military issues.

Jack Davis is a freelance writer who joined The Western Journal in July 2015 and chronicled the campaign that saw President Donald Trump elected. Since then, he has written extensively for The Western Journal on the Trump administration as well as foreign policy and military issues.

Jack can be reached at [email protected]

Location

New York City

Languages Spoken

English

Topics of Expertise

Politics, Foreign Policy, Military & Defense Issues

The Western Journal is pleased to bring back comments to our articles! Due to threatened de-monetization by Big Tech, we had temporarily removed comments, but we have now implemented a solution to bring back the conversation that Big Tech doesn’t want you to have. If you have any problems using the new commenting platform, please contact customer support at [email protected]. Welcome back!


LEAVE A REPLY

Please enter your comment!
Please enter your name here